# SDR 2017FA0000543

- Difficulty date: November 7, 2017
- Submitted: November 7, 2017
- Operation: General aviation
- Aircraft: N55LU
- Make and model: Cessna 172S
- Aircraft serial: 172S12063
- Aircraft time: 123 hours
- Engine: Lyc IO360L2A
- Engine time: 123 hours
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Fuel Control
- Part number: AV25765362
- Part serial: AV24733257
- Condition: Inoperative
- Location: Engine
- Part time: 123 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: O

## Discrepancy

THE ENGINE STOPPED PRODUCING POWER DURING ROLL-OUT.  ACCORDING TO THE FLIGHT CREW, SHORTLY AFTER TOUCH DOWN AND DURING ROLL-OUT, THEY NOTICED INDICATIONS THAT THE ENGINE WAS QUITTING AND SUBSEQUENTLY DID QUIT AS THEY WERE TRYING TO EXIT THE RUNWAY.  ATTEMPTS TO KEEP THE ENGINE RUNNING BY ADVANCING THE THROTTLE, FAILED.  VERY SHORTLY AFTER COMING TO A STOP, THEY WERE ABLE TO RE-START THE ENGINE AND TAXI TO PARK WITH NO FURTHER FAILURES.  THE G-1000 SYSTEM ON THIS AIRCRAFT IS EQUIPPED WITH A FLIGHT DATA ACQUISITION SYSTEM.  MAINTENANCE PERSONNEL WERE ABLE TO RETRIEVE DATA FROM PREVIOUS FLIGHTS, INCLUDING THE INCIDENT FLIGHT.  INSPECTION OF ENGINE AND FLIGHT DATA DID INDICATE THAT THE ENGINE STOPPED PRODUCING POWER AFTER THE AIRCRAFT WAS ON THE GROUND AND DURING ROLL-OUT, AND WAS RE-STARTED.  ALL ELECTRONIC DATA COLLECTED MATCHED THE FLIGHT CREWS DESCRIPTION OF THE INCIDENT.  BECAUSE OF SIMILAR INCIDENTS IN THE PAST, AND EXPERIENCE THAT WOULD INDICATE THE POSSIBILITY OF A CONTAMINATED VENTURI IN THE FUEL CONTROL, MAINTENANCE PERSONNEL REMOVED THE VENTURI FOR INSPECTION, IN ACCORDANCE WITH AVSTAR VENTURI INSPECTION INSTRUCTIONS.  BEFORE THE VENTURI WAS REMOVED, A PRE-INSPECTION ENGINE RUN WAS CONDUCTED, DURING WHICH MAINTENANCE PERSONNEL OBSERVED A LOWER THAN NORMAL IDLE RPM (APPROX. 600-620 RPM), AND A HIGH RPM RISE, (APPROX. 100-150 RPM) WHEN CHECKING IDLE MIXTURE, WHICH INDICATES A RICH IDLE MIXTURE.  THE VENTURI WAS LAST PULLED, INSPECTED AND CLEANED APPROXIMATELY 23.8 HOURS PRIOR TO THIS INCIDENT.  WHILE THE VENTURI APPEARED TO BE RELATIVELY CLEAN, THE AMOUNT OF FUEL RESIDUE ON THE VENTURI AND IN THE THROAT OF THE FUEL CONTROL WAS CONSISTENT WITH OTHER IDENTICAL SYSTEMS WITH UPWARDS OF 50-100 HOURS OF OPERATION.  MAINTENANCE PERSONNEL WERE NOT ABLE TO DETERMINE IF FUEL RESIDUE WAS IN THE REGULATOR PORTS TO AN EXTENT TO ADVERSARY AFFECT ENGINE OPERATION.  THE VENTURI WAS CLEANED, NEW O-RINGS INSTALLED AND INSTALLED BACK INTO THE FUEL CONTROL, . A POST INSPECTION RUN INDICATED A RISE IN RPM AT IDLE OF ABOUT 120 RPM, INDICATING STILL A RICH IDLE MIXTURE.
